Alert archive / Oklahoma / Winter Storm Warnings in 2024

Winter Storm Warning 3, NWS Tulsa, OK

January 21, 202411 counties in Oklahoma

NWS Tulsa, OK issued this winter storm warning at Jan 21, 2024, 2:25 PM CST for 11 counties in Oklahoma. It took effect at Jan 21, 2024, 6:00 PM CST. It was in force for 18 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 21, 2024, 2:25 PM CST (20:25 UTC)
In effect from
Jan 21, 2024, 6:00 PM CST
Expired
Jan 22, 2024, 12:00 PM CST
In force
18 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 11:53 PM CSTFREEZING RAIN 0.02Muskogee, OK6 Hourly Accumulation.
Jan 21, 11:53 PM CSTFREEZING RAIN 0.06Tulsa, OK6 Hourly Accumulation.
Jan 21, 11:53 PM CSTFREEZING RAIN 0.07Mcalester, OKEstimated 6 Hourly Accumulation.
Jan 22, 5:58 AM CSTFREEZING RAIN 0.13Glenpool, OK
Jan 22, 6:02 AM CSTFREEZING RAIN 0.28Tulsa, OK12 Hour Total.
Jan 22, 6:05 AM CSTFREEZING RAIN 0.14Mcalester, OKEstimated 12 Hour Total.
Jan 22, 6:05 AM CSTFREEZING RAIN 0.24 Ene Tulsa, OK0.2 inch flat ice accumulation.
Jan 22, 6:07 AM CSTFREEZING RAIN 0.09Muskogee, OK12 Hour Total.
Jan 22, 6:53 AM CSTFREEZING RAIN 0.113 Ese Summit, OKASOS station KMKO Muskogee.
Jan 22, 7:23 AM CSTFREEZING RAIN 0.161 Ese Glenpool, OK4mm of flat ice measured at 148th and Elwood.
Jan 22, 7:32 AM CSTFREEZING RAIN 0.162 Nnw Jenks, OKASOS station KRVS Tulsa.
Jan 22, 7:42 AM CSTFREEZING RAIN 0.253 Ne Jenks, OKUntreated neighborhood streets slick. Trees and vegetation beginning to bow from the weight of the ice.
Jan 22, 7:48 AM CSTFREEZING RAIN 0.22 Ssw Collinsville, OKNorth of German Corner. Photo and measurement relayed via social media.
Jan 22, 8:28 AM CSTFREEZING RAIN 0.252 N Broken Arrow, OK
Jan 22, 9:00 AM CSTFREEZING RAIN 0.184 Nne Broken Arrow, OK0.32 liquid.
Jan 22, 9:56 AM CSTFREEZING RAIN 0.22 Nw Bixby, OKPhoto and report relayed via social media. Exact location of report estimated.
Jan 22, 10:42 AM CSTFREEZING RAIN 0.153 E Sapulpa, OK
Jan 22, 10:53 AM CSTFREEZING RAIN 0.133 Ese Summit, OKASOS station KMKO Muskogee.
Jan 22, 11:31 AM CSTFREEZING RAIN 0.13Checotah, OK
Jan 22, 11:33 AM CSTFREEZING RAIN 0.255 W Broken Arrow, OK
Jan 22, 11:42 AM CSTFREEZING RAIN 0.14 Nw Onapa, OK.
Jan 22, 11:42 AM CSTFREEZING RAIN 0.14 Nw Onapa, OK
Jan 22, 11:44 AM CSTFREEZING RAIN 0.2Broken Arrow, OK.
Jan 22, 11:44 AM CSTFREEZING RAIN 0.2Broken Arrow, OK
Jan 22, 11:53 AM CSTFREEZING RAIN 0.35 Ssw Owasso, OKASOS station KTUL Tulsa.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS44 KTSA 212025
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
225 PM CST Sun Jan 21 2024

OKZ049-065-066-068-070-071-073>076-221000-
/O.UPG.KTSA.WS.A.0002.240122T0000Z-240122T1800Z/
/O.NEW.KTSA.WS.W.0003.240122T0000Z-240122T1800Z/
Pushmataha-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Okemah, Okmulgee, 
Tahlequah, Muskogee, Checotah, McAlester, Stigler, Wilburton, 
and Poteau
225 PM CST Sun Jan 21 2024

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

* WHAT...Freezing rain accumulation around a quarter inch expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 6 PM this evening to noon Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute. Sporadic power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

ARZ010-011-019-020-029-OKZ069-072-221000-
/O.CON.KTSA.IS.W.0001.240122T0000Z-240122T2100Z/
Washington AR-Madison-Crawford-Franklin-Sebastian-Adair-Sequoyah-
Including the cities of Fayetteville, Springdale, Huntsville, 
Van Buren, Ozark, Charleston, Fort Smith, Stilwell, and Sallisaw
225 PM CST Sun Jan 21 2024

...ICE STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
3 PM CST MONDAY...

* WHAT...Significant icing expected. Ice accumulation from a 
  quarter to a half inch, in combination with sustained wind 
  speeds from 15 to 20 mph with higher gusts.

* WHERE...In Arkansas, Washington, Sebastian, Crawford, Franklin 
  and Madison Counties. In Oklahoma, Adair and Sequoyah Counties.

* WHEN...From 6 PM this evening to 3 PM CST Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute. Scattered to numerous power outages may result from the
  combination of ice accumulation and wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages.

In Arkansas, for the latest road conditions call 1-800-245-
1672 or go to idrivearkansas.com. In Oklahoma, for the latest
road conditions call 1-844-465-4997 or go to okRoads.org.

&&

$$

ARZ001-002-221000-
/O.UPG.KTSA.WS.A.0002.240122T0000Z-240122T1800Z/
/O.EXA.KTSA.WW.Y.0006.240122T0000Z-240122T1800Z/
Benton-Carroll-
Including the cities of Rogers, Bentonville, Berryville, 
and Eureka Springs
225 PM CST Sun Jan 21 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST MONDAY...

* WHAT...Freezing rain accumulations up to a quarter inch 
  expected.

* WHERE...Benton and Carroll Counties.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions call 1-800-245-1672 or go to
idrivearkansas.com.

&&

$$

OKZ054>064-067-221000-
/O.CON.KTSA.WW.Y.0006.240122T0000Z-240122T1800Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
and Wagoner
225 PM CST Sun Jan 21 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST MONDAY...

* WHAT...Freezing rain accumulation up to a quarter inch 
  expected.

* WHERE...Portions of northeast Oklahoma.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

OKZ053-221000-
/O.CON.KTSA.WW.Y.0006.240122T0000Z-240122T1800Z/
Choctaw-
Including the city of Hugo
225 PM CST Sun Jan 21 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST MONDAY...

* WHAT...Freezing rain accumulation up to a quarter inch 
  expected.

* WHERE...Choctaw County.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
761 
WWUS44 KTSA 220748
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
148 AM CST Mon Jan 22 2024

ARZ010-011-019-020-029-OKZ069-072-222100-
/O.CON.KTSA.IS.W.0001.000000T0000Z-240122T2100Z/
Washington AR-Madison-Crawford-Franklin-Sebastian-Adair-Sequoyah-
Including the cities of Fayetteville, Springdale, Huntsville, 
Van Buren, Ozark, Charleston, Fort Smith, Stilwell, and Sallisaw
148 AM CST Mon Jan 22 2024

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Significant icing expected. Ice accumulation from a 
  quarter to a half inch, in combination with sustained wind 
  speeds from 15 to 20 mph with higher gusts.

* WHERE...In Arkansas, Washington, Sebastian, Crawford, Franklin 
  and Madison Counties. In Oklahoma, Adair and Sequoyah Counties.

* WHEN...From 6 PM this evening to 3 PM CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute. Scattered to numerous power outages may result from 
  the combination of ice accumulation and wind.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

In Arkansas, for the latest road conditions call 1-800-245-
1672 or go to idrivearkansas.com. In Oklahoma, for the latest
road conditions call 1-844-465-4997 or go to okRoads.org.

&&

$$

OKZ049-065-066-068-070-071-073>076-221800-
/O.CON.KTSA.WS.W.0003.000000T0000Z-240122T1800Z/
Pushmataha-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Okemah, Okmulgee, 
Tahlequah, Muskogee, Checotah, McAlester, Stigler, Wilburton, 
and Poteau
148 AM CST Mon Jan 22 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Freezing rain accumulation around a quarter inch 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 6 PM this evening to noon Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute. Sporadic power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

ARZ001-002-OKZ054>064-067-221800-
/O.CON.KTSA.WW.Y.0006.000000T0000Z-240122T1800Z/
Benton-Carroll-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, and Wagoner
148 AM CST Mon Jan 22 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain accumulations up to a quarter inch 
  expected.

* WHERE...Benton and Carroll Counties.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

In Arkansas, for the latest road conditions call 1-800-245-
1672 or go to idrivearkansas.com. In Oklahoma, for the latest
road conditions call 1-844-465-4997 or go to okRoads.org.

&&

$$

OKZ053-221800-
/O.CON.KTSA.WW.Y.0006.000000T0000Z-240122T1800Z/
Choctaw-
Including the city of Hugo
148 AM CST Mon Jan 22 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain accumulation up to a quarter inch 
  expected.

* WHERE...Choctaw County.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
456 
WWUS44 KTSA 221045
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
445 AM CST Mon Jan 22 2024

OKZ060-064-221800-
/O.UPG.KTSA.WW.Y.0006.000000T0000Z-240122T1800Z/
/O.EXA.KTSA.WS.W.0003.000000T0000Z-240122T1800Z/
Tulsa-Creek-
Including the cities of Tulsa and Sapulpa
445 AM CST Mon Jan 22 2024

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Additional ice accumulation of up to 0.1", with a storm 
  total of around a quarter inch.

* WHERE...Tulsa and Creek Counties.

* WHEN...Until noon CST today.

* IMPACTS...The hazardous conditions will impact the morning 
  commute.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

ARZ010-011-019-020-029-OKZ069-072-222100-
/O.CON.KTSA.IS.W.0001.000000T0000Z-240122T2100Z/
Washington AR-Madison-Crawford-Franklin-Sebastian-Adair-Sequoyah-
Including the cities of Fayetteville, Springdale, Huntsville, 
Van Buren, Ozark, Charleston, Fort Smith, Stilwell, and Sallisaw
445 AM CST Mon Jan 22 2024

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Significant icing expected. Total ice accumulation from 
  a quarter to a half inch, in combination with sustained wind 
  speeds from 15 to 20 mph with higher gusts.

* WHERE...In Arkansas, Washington, Sebastian, Crawford, Franklin 
  and Madison Counties. In Oklahoma, Adair and Sequoyah Counties.

* WHEN...From 6 PM this evening to 3 PM CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute. Scattered to numerous power outages may result from 
  the combination of ice accumulation and wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

In Arkansas, for the latest road conditions call 1-800-245-
1672 or go to idrivearkansas.com. In Oklahoma, for the latest
road conditions call 1-844-465-4997 or go to okRoads.org.

&&

$$

OKZ049-065-066-068-070-071-073>076-221800-
/O.CON.KTSA.WS.W.0003.000000T0000Z-240122T1800Z/
Pushmataha-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Okemah, Okmulgee, 
Tahlequah, Muskogee, Checotah, McAlester, Stigler, Wilburton, 
and Poteau
445 AM CST Mon Jan 22 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Freezing rain accumulation around a quarter inch 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 6 PM this evening to noon Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute. Sporadic power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

ARZ001-002-OKZ054>059-061>063-067-221800-
/O.CON.KTSA.WW.Y.0006.000000T0000Z-240122T1800Z/
Benton-Carroll-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Rogers-Mayes-Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Claremore, Pryor, Grove, Jay, and Wagoner
445 AM CST Mon Jan 22 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain accumulations up to a quarter inch 
  expected.

* WHERE...Benton and Carroll Counties.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

In Arkansas, for the latest road conditions call 1-800-245-
1672 or go to idrivearkansas.com. In Oklahoma, for the latest
road conditions call 1-844-465-4997 or go to okRoads.org.

&&

$$

OKZ053-221800-
/O.CON.KTSA.WW.Y.0006.000000T0000Z-240122T1800Z/
Choctaw-
Including the city of Hugo
445 AM CST Mon Jan 22 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain accumulation up to a quarter inch 
  expected.

* WHERE...Choctaw County.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
113 
WWUS44 KTSA 221820
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
1220 PM CST Mon Jan 22 2024

OKZ049-060-064>066-068-070-071-073>076-221930-
/O.EXP.KTSA.WS.W.0003.000000T0000Z-240122T1800Z/
Pushmataha-Tulsa-Creek-Okfuskee-Okmulgee-Cherokee-Muskogee-
McIntosh-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Tulsa, Sapulpa, Okemah,
Okmulgee, Tahlequah, Muskogee, Checotah, McAlester, Stigler, 
Wilburton, and Poteau
1220 PM CST Mon Jan 22 2024

...WINTER STORM WARNING HAS EXPIRED...

Temperatures are expected to be around 32 degrees or a couple
degrees warmer going into the afternoon. Ice will be slow to melt,
but additional rain this afternoon is not expected to increase ice
accumulation.

$$

ARZ001-002-OKZ053>059-061>063-067-221930-
/O.EXP.KTSA.WW.Y.0006.000000T0000Z-240122T1800Z/
Benton-Carroll-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Rogers-Mayes-Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Claremore, Pryor, Grove, Jay, and Wagoner
1220 PM CST Mon Jan 22 2024

...WINTER WEATHER ADVISORY HAS EXPIRED...

Temperatures are expected to be around 32 degrees or a couple
degrees warmer going into the afternoon. Ice will be slow to melt,
but additional rain this afternoon is not expected to increase ice
accumulation.

$$

ARZ010-011-019-020-029-OKZ069-072-222100-
/O.CON.KTSA.IS.W.0001.000000T0000Z-240122T2100Z/
Washington AR-Madison-Crawford-Franklin-Sebastian-Adair-Sequoyah-
Including the cities of Fayetteville, Springdale, Huntsville, 
Van Buren, Ozark, Charleston, Fort Smith, Stilwell, and Sallisaw
1220 PM CST Mon Jan 22 2024

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Significant icing around a quarter of an inch. Winds 
  gusting as high as 35 mph.

* WHERE...Portions of northwest and west central Arkansas and 
  east central and northeast Oklahoma.

* WHEN...Until 3 PM CST this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

In Arkansas, for the latest road conditions call 1-800-245-
1672 or go to idrivearkansas.com. In Oklahoma, for the latest
road conditions call 1-844-465-4997 or go to okRoads.org.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 1:56 PM CST, 29 minutes earlier.

Area forecast discussion, Jan 21, 1:56 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
156 PM CST Sun Jan 21 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through Monday)
Issued at 156 PM CST Sun Jan 21 2024

The focus of this forecast has been squarely on the first 24
hours, with the continued expectation of impactful ice
accumulations across most, if not all, of eastern Oklahoma and
northwest and west central Arkansas into Monday afternoon.
Multiple changes to existing winter weather headlines have been
made in the past couple of hours, most notably, the issuance of an
Ice Storm Warning for most of our Arkansas counties, as well as
Sequoyah and Adair counties in far eastern Oklahoma. The Ice Storm
Warning has been issued here due to the expectation of both higher
ice accumulations and the likelihood of stronger winds leading to
increased potential for power outages. The existing Winter Storm
Watch in most of eastern Oklahoma will be converted to a Winter
Storm Warning, with travel being the most likely impact from the
ice accumulation given the lower expected totals and lower wind
speeds. Finally, the Winter Storm Watch in Benton and Carroll
counties will be converted to a Winter Weather Advisory, with
totals just under warning criteria more likely there.

One thing that is particularly concerning from the ice impact
standpoint today is the face that extensive cloud cover across
the region has prevented much in the way of a warmup today.
Current temperatures are running in the mid and upper 20s across a
good chunk of eastern Oklahoma and west central Arkansas, despite
the shift to southerly winds in most spots. We continue to expect
little diurnal drop in temperatures given the wind direction and
cloud cover, but if we're already starting out on a colder than
originally thought note, the stage is set for the freezing rain to
come. The extended period of cold we've seen for the past week or
so and its impact on roads and other surfaces isn't helping
matters either. For those of you that look at weather model data
yourselves, keep this cold start in mind when evaluating other
derived parameters, as we may start off colder than a large part
of the deterministic models show.

Precipitation is ongoing well to the west of the area within a
large plume of moisture evident on water vapor satellite ahead of
the main system in the southwestern United States. A few surface
observations in Texas are recording either drizzle or rain beneath
the echoes on radar, with one mesonet site just on the north side
of the Red River in southwest Oklahoma having measured rain. The
bulk of the echoes you see on radar right now are likely not
reaching the ground, though, especially the ones closest to us.
This should change by early evening, with an increasing likelihood
of precipitation spreading into parts of eastern Oklahoma and into
western Arkansas late evening. Given the ongoing temperatures,
precipitation is more likely to begin as freezing rain, perhaps
with pockets of sleet as well. Toward morning as warm advection
increases, conversion to rain remains likely, beginning first in
southeast Oklahoma and spreading north and northeastward. Easterly
low level winds persisting in the Arkansas River Valley areas
continue to favor a longer duration below freezing, hence the Ice
Storm Warning persisting into mid afternoon, as opposed to ending
at noon like the other headlines.

&&

.LONG TERM...
(Monday Night through Sunday)
Issued at 156 PM CST Sun Jan 21 2024

Rain will continue into Monday night as the first upper level wave
passes through the region. There is likely to be a brief break in
at least the heaviest rainfall until additional rain overspreads
the region late Tuesday and into Wednesday with the approach of
the main upper level system. Much of the late week should be dry,
although another system early in the weekend should bring
additional rain. Thankfully, after tomorrow, temperatures should
be warm enough to preclude winter weather concerns.

&&

.AVIATION...
(18Z TAFS)
Issued at 1155 AM CST Sun Jan 21 2024

Aviation forecast remains on track, with only a few minor changes
from the 12Z TAF package. VFR ceilings will lower to MVFR by early
this evening, then further lowering to IFR by Monday morning.
SSE/SE winds will occasionally become gusty through the afternoon,
especially at the NE OK terminals. Light freezing rain is still
expected to move into eastern OK early this evening and quickly
spread eastward. More widespread, and at times heavier, periods of
freezing rain develop overnight. Ice accumulations may impact
flight operations at all of the TAF sites overnight and into
Monday morning. Freezing rain should transition to rain by mid-
late morning, with MVFR/IFR ceilings persisting through the end of
the TAF period. Visibilities may be reduced below 3SM under more
moderate/heavier precipitation.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   28  39  33  48 /  80  80  50  10
FSM   29  40  36  49 /  90 100  80  40
MLC   29  43  36  51 / 100 100  40  40
BVO   25  39  31  47 /  60  50  50  10
FYV   26  43  35  53 /  90 100  80  30
BYV   28  41  37  50 /  90 100  90  20
MKO   28  39  35  49 /  90 100  50  30
MIO   28  41  35  50 /  80  80  70  10
F10   28  40  35  48 /  90 100  40  30
HHW   29  44  39  55 / 100 100  50  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory from 6 PM this evening to noon CST
     Monday for OKZ053>064-067.

     Ice Storm Warning from 6 PM this evening to 3 PM CST Monday for
     OKZ069-072.

     Winter Storm Warning from 6 PM this evening to noon CST Monday
     for OKZ049-065-066-068-070-071-073>076.

AR...Winter Weather Advisory from 6 PM this evening to noon CST
     Monday for ARZ001-002.

     Ice Storm Warning from 6 PM this evening to 3 PM CST Monday for
     ARZ010-011-019-020-029.

&&

SHORT TERM...22
LONG TERM....22
AVIATION...67
Hazardous weather outlook, Jan 21, 1:22 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
122 PM CST Sun Jan 21 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
122 PM CST Sun Jan 21 2024

...ICE IMPACTS AREAWIDE THIS EVENING THROUGH AT LEAST MONDAY
MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Rest of Today and Tonight.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Areawide.
	ONSET...After 6 PM This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Areawide.
	ONSET...Ongoing.

DISCUSSION...
An upper-level storm system will arrive beginning this evening
and bring widespread freezing rain to the area. The first areas to
receive ice will be in eastern OK from 5-9 PM, ice potential will
then spread east to AR, mainly after 9 PM. Treacherous driving
conditions and utility power outages are possible this evening
and overnight tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Winter Weather Potential...High Wind Potential.
TUESDAY...Heavy Rain Potential.
WEDNESDAY THROUGH SATURDAY...No Hazards.

EXTENDED DISCUSSION...
The upper-level storm and ice potential continue into Monday
morning. Storm total ice accumulations will vary significantly.
Generally, amounts should be less than a quarter of an inch in the
far northern and southern portions of eastern OK, with a quarter
to a half inch of ice possible elsewhere, especially in west-
central AR. Any lingering freezing rain will turn to all rain by
Monday afternoon as temperatures warm into the mid to upper 30s.
Periodic rainfall will continue at times the next few days, but
will not be hazardous.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:37 AM CSTWinter Weather AdvisoryTSAChoctaw, Craig, Creek, Delaware, Mayes, Nowata and 6 more33 hr
Jan 21, 11:57 AM CSTIce Storm WarningTSAAdair26 hr

Nearby

Winter Storm Warnings in Oklahoma, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.